Alert archive / California / High Wind Warnings in 2009

High Wind Warning 1, NWS Las Vegas, NV

March 9, 2009Inyo County, California

NWS Las Vegas, NV issued this high wind warning at Mar 9, 2009, 12:15 PM PDT for Inyo County, California. It was in force for 9 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 9, 2009, 12:15 PM PDT (19:15 UTC)
Expired
Mar 9, 2009, 9:04 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

What was reported inside it

TimeReportWhereRemark
Mar 9, 1:00 PM PDTNON-TSTM WND GST 64Sierra Rotors 02, CA
Mar 9, 2:00 PM PDTNON-TSTM WND GST 75Sierra Rotors 07, CA
Mar 9, 5:10 PM PDTNON-TSTM WND GST 72Sierra Rotors 01, CA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2009-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2009-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2197 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 091915 AAA
NPWVEF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1215 PM PDT MON MAR 9 2009

...UPGRADED TO A HIGH WIND WARNING FOR THE EAST SLOPE OF THE
SOUTHERN SIERRA AND OWENS VALLEY...

...STRONG AND GUSTY WINDS WILL OCCUR ACROSS THE MOJAVE DESERT AND
SOUTHERN GREAT BASIN TODAY AND THIS EVENING...

.A STRONG STORM SYSTEM WILL QUICKLY MOVE ACROSS THE GREAT BASIN
TODAY PRODUCING STRONG AND GUSTY WINDS. LOCALLY STRONG DOWNSLOPE
WINDS ALONG THE EASTERN SIERRA SLOPES WILL SPILL INTO THE OWENS
VALLEY DURING THE DAY. GUSTY WEST SOUTHWEST WINDS WILL OCCUR
ACROSS THE MOJAVE DESERT DURING THE DAY. AS A COLD FRONT SWEEPS
THROUGH...THE WINDS WILL SHIFT TO A NORTHWEST DIRECTION DURING
THE AFTERNOON IN THE OWENS VALLEY AND ACROSS THE SOUTHERN GREAT
BASIN. THE WINDS WILL BEGIN TO DECREASE AREAWIDE DURING THE
EVENING.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE TRAVELING...AND
BE PREPARED FOR SUDDEN REDUCTIONS IN VISIBILITY FROM BLOWING DUST
AND SAND.

CAZ519-520-100400-
/O.UPG.KVEF.WI.Y.0009.000000T0000Z-090310T0700Z/
/O.NEW.KVEF.HW.W.0001.090309T1915Z-090310T0700Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
1215 PM PDT MON MAR 9 2009

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EAST SLOPE OF THE SOUTHERN SIERRA AND OWENS VALLEY
...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE WIND
ADVISORY IS NO LONGER IN EFFECT.

VERY STRONG DOWNSLOPE WINDS HAVE DEVELOPED ALONG THE WESTERN
FOOTHILLS OF THE SOUTHERN SIERRA. SEVERAL AUTOMATED STATIONS WEST
OF HIGHWAY 395 AT ELEVATIONS AROUND 5000 FEET BETWEEN INDEPENDENCE
AND BISHOP HAVE RECORDED PEAK WIND GUSTS AROUND 70 MPH. THE VERY
STRONG WINDS WILL CONTINUE THIS AFTERNOON AND EARLY EVENING.

WEST TO NORTHWEST WINDS IN THE 30 TO 45 MPH RANGE WITH GUSTS UP
TO 80 MPH ARE EXPECTED.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ521-NVZ014-100400-
/O.CON.KVEF.WI.Y.0009.000000T0000Z-090310T0700Z/
WHITE MOUNTAINS OF INYO COUNTY-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
1215 PM PDT MON MAR 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

LOCALIZED STRONG WESTERLY DOWNSLOPE WINDS HAVE REACHED INTO THE
WESTERN FOOTHILLS OF THE OWENS VALLEY. STRONG NORTH WINDS ARE
EXPECTED LATER THIS AFTERNOON AS A COLD FRONT MOVES THROUGH. THE
FRONT WILL ALSO PRODUCE STRONG NORTHWEST WINDS OVER ESMERALDA AND
CENTRAL NYE COUNTIES MUCH OF TODAY...WITH THE STRONGEST WINDS
EXPECTED IN THE AFTERNOON AND EVENING. THE WINDS WILL DIMINISH
LATE THIS EVENING.

SEVERAL AUTOMATED STATIONS IN THE FOOTHILLS WEST OF HIGHWAY
395 HAVE REPORTED WIND GUSTS TO 50 TO 55 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

AZZ001-003-036-CAZ522>526-NVZ015>022-100400-
/O.CON.KVEF.WI.Y.0009.000000T0000Z-090310T0700Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BARSTOW...
DAGGETT...FT IRWIN...BAKER...MOJAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...MESQUITE...
OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...LAUGHLIN...
BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...
CAL-NEV-ARI
1215 PM PDT MON MAR 9 2009 /1215 PM MST MON MAR 9 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT /MIDNIGHT
MST/ TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT /MIDNIGHT
MST/ TONIGHT. 

STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE TO
INCREASE THROUGH THE AFTERNOON HOURS ACROSS THE MOJAVE DESERT
AHEAD OF A COLD FRONT MOVING ACROSS CENTRAL NEVADA. SUSTAINED
WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND
50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

FOR THE LAKE MEAD NATIONAL RECREATION AREA STRONG WINDS IN EXCESS
OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS DURING THE
ADVISORY PERIOD. THE WINDS WILL CREATE VERY CHOPPY WATERS AND
GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT.
FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO
POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE
OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE
OR IN PROTECTED COVES AND INLETS.

$$

PIERCE
1 follow-up statement
000 
WWUS75 KVEF 100404
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
904 PM PDT MON MAR 9 2009

CAZ519-520-100515-
/O.CAN.KVEF.HW.W.0001.000000T0000Z-090310T0700Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
904 PM PDT MON MAR 9 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH
WIND WARNING FOR THE OWENS VALLEY AND ADJACENT EASTERN SIERRA
SLOPES. HIGH DOWNSLOPE WINDS DECREASED THIS EVENING AND TURNED
NORTH AS A COLD FRONT MOVED ACROSS INYO COUNTY. NORTH WINDS
GUSTING BETWEEN 20 AND 30 MPH WILL GRADUALLY DECREASE OVERNIGHT.

$$

AZZ001-003-036-CAZ521-522-524>526-NVZ014>022-100515-
/O.CAN.KVEF.WI.Y.0009.000000T0000Z-090310T0700Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS...BEATTY...GOLDFIELD...
SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...
RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...
SEARCHLIGHT...CAL-NEV-ARI
904 PM PDT MON MAR 9 2009 /904 PM MST MON MAR 9 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR SOUTHERN NEVADA...NORTHWEST ARIZONA AND THE EASTERN
MOJAVE DESERT OF CALIFORNIA.

GUSTY SOUTHWEST WINDS HAVE GENERALLY DECREASED BELOW 35 MPH ACROSS
THE REGION THIS EVENING AS A COLD FRONT PUSHED DOWN THROUGH SOUTH
CENTRAL NEVADA. THIS FRONT WILL MOVE ACROSS SOUTHERN NEVADA AND
NEARBY AREAS OF SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA AROUND
MIDNIGHT FOLLOWED BY SUSTAINED NORTH WINDS OF 10 TO 20 MPH. GUSTS
UP TO 30 MPH MAY BRIEFLY ACCOMPANY THE COLD FRONT.

$$

CAZ523-100700-
/O.CON.KVEF.WI.Y.0009.000000T0000Z-090310T0700Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
904 PM PDT MON MAR 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR THE
WESTERN MOJAVE DESERT.

STRONG WEST WINDS GUSTING UP TO 45 MPH WILL DIMINISH TO BETWEEN
15 AND 25 MPH AFTER MIDNIGHT. STRONG CROSS WINDS ON NORTH/SOUTH
ROADS AND AREAS OF BLOWING DUST CAN STILL BE EXPECTED LATE THIS
EVENING FROM BARSTOW AND FORT IRWIN WEST TO THE KERN COUNTY LINE.

$$

JA

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Mar 9, 10:58 AM PDT, 1 hour 17 minutes earlier.

Area forecast discussion, Mar 9, 10:58 AM PDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1058 AM PDT MON MAR 9 2009

.SYNOPSIS...A LOW PRESSURE SYSTEM MOVING ACROSS NEVADA TODAY WILL
BRING STRONG AND GUSTY WINDS TO THE AREA. SCATTERED RAIN AND
SNOW SHOWERS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF THE SOUTHERN
GREAT BASIN AND NORTHWEST ARIZONA. WINDS WILL DIMINISH LATER TONIGHT
AS THE LOW EXITS TO THE EAST. DRY CONDITIONS WITH GENERALLY LIGHT
WINDS CAN BE EXPECTED TUESDAY AND WEDNESDAY.
&&

.UPDATE...COLD FRONT DRAPED ACROSS CENTRAL NEVADA LATE THIS MORNING.
PREFRONTAL WEST-SOUTHWEST WINDS HAVE BEEN STEADILY INCREASING ACROSS
THE MOJAVE DESERT WITH PRESSURE GRADIENT BETWEEN LAS VEGAS AND THE
COAST RUNNING AROUND 11 MB. EXPECT GRADIENT TO INCREASE UP TO 13-15
MB WHICH WILL HELP GENERATE WIND GUSTS OF 45 TO 50 MPH OVER EASTERN
CALIFORNIA...SOUTHEAST NEVADA AND NORTHWEST ARIZONA. A MODEST
DOWNSLOPE EVENT IS CURRENTLY OCCURRING ALONG THE LEE OF THE SOUTHERN
SIERRA AS TWO SENSORS LOCATED NEAR CANYON OPENING NEAR INDEPENDENCE
HAVE REPORTED GUSTS OF 50 AND 55 MPH. STILL LOOKING AT A QUICK SHOT
OF STRONG DYNAMICS ALONG THE COLD FRONT THIS AFTERNOON/EARLY EVENING
OVER CENTRAL NYE AND LINCOLN COUNTIES EVENTUALLY SPILLING INTO FAR
NORTHERN MOHAVE COUNTY THIS EVENING. WILL BUMP UP WIND GUSTS TO BE
CONSISTENT WITH WIND ADVISORY CRITERIA.
&&

.AVIATION...FOR MCCARRAN...UPDATE...HAVE INCLUDED LOW LEVEL WIND
SHEAR...LLWS...IN KLAS TAF DUE TO A PIREP AT 1702Z OF +35KT AT 100
FT AGL. TERMINAL DOPPLER AT KLAS HAS 40 TO 60 KNOT WINDS AT 2000FT
AGL AND MDCRS WINDS ARE IN THE 45 KNOT RANGE AT 3000 FT AGL. EXPECT
THESE WIND SPEEDS TO LOWER CLOSER TO THE SURFACE AND FOR THE GUSTY
LOW LEVEL WINDS TO CONTINUE THIS AFTERNOON.
AN APPROACHING FRONT WILL BRING STRONG SOUTHWEST WINDS TODAY IN THE
20 TO 25 KNOT RANGE WITH GUSTS TO 40 KNOTS POSSIBLE. FRONTAL PASSAGE
IS EXPECTED VERY EARLY TUESDAY MORNING...CLOSE TO MIDNIGHT...WHEN
WINDS TURN TO THE NORTH. NO PRECIPITATION IS EXPECTED WITH THIS
SYSTEM.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...AN APPROACHING COLD FRONT WILL RESULT IN STRONG
SOUTHWEST WINDS...WITH SOME AREAS OF INYO AND SAN BERNARDINO
COUNTIES SEEING 45 KNOT GUSTS. AREAS OF ROUGH TERRAIN AND MOUNTAIN
AREAS WILL BE TURBULENT. WINDS WILL BECOME NORTHERLY BEHIND THE COLD
FRONT AS IT PASSES OVER THE AREA FROM NORTHWEST TO SOUTHEAST...THIS
AFTERNOON THROUGH TUESDAY MORNING.
&&

.PREV DISCUSSION...350 AM MON MAR 9 2009...UPPER TROUGH OVER OREGON
EARLY THIS MORNING WILL MOVE SOUTHEAST INTO NORTHERN NEVADA TODAY
AND ACROSS UTAH TONIGHT. STRONG SOUTHWEST WINDS WILL DEVELOP AHEAD
OF THIS TROUGH WHILE STRONG NORTHWEST WINDS WILL FOLLOW IMMEDIATELY
BEHIND IT. WATER VAPOR IMAGERY INDICATING SOME DOWNSLOPING ALONG THE
EASTERN SIERRA SLOPES BUT NOT SEEING ANYTHING IN THE SURFACE
OBSERVATIONS YET. INHERITED WIND ADVISORIES STILL LOOK PRETTY GOOD
FOR TODAY INTO THIS EVENING...ESPECIALLY AFTER ABOUT 18Z...AND MADE
NO CHANGES. CLOUDS AND SHOWERS STILL PRETTY FAR NORTH EARLY THIS
MORNING BUT EXPECT SCATTERED SHOWERS TO DEVELOP ACROSS LINCOLN INTO
CENTRAL NYE COUNTY AFTER 18Z...SPREADING INTO NORTHERN MOHAVE COUNTY
THIS EVENING. A FEW SHOWERS COULD LINGER OVERNIGHT ACROSS NORTHERN
MOHAVE COUNTY BUT A DRY WESTERLY FLOW WILL DEVELOP ACROSS THE ENTIRE
FORECAST AREA BY EARLY TUESDAY. A WEAK TROUGH WILL DEVELOP OVER
CALIFORNIA AND NEVADA WEDNESDAY BUT THIS FEATURE SHOULD HAVE MINIMAL
IMPACT ON THE SENSIBLE WEATHER. TEMPERATURES WILL BE BELOW NORMAL
THROUGH WEDNESDAY WITH TUESDAY BEING THE COOLEST DAY.

.LONG TERM...POOR CONSENSUS AND CONTINUITY CONTINUES TO PLAGUE
FORECAST MODELS TOWARDS THE END OF THE EXTENDED PERIOD. NO MAJOR
CHANGES WERE MADE TO THE INHERITED FORECAST...AS THE EC CONTINUES TO
BE PREFERRED.  ON THURSDAY...A MID LEVEL LOW WILL TRANSIT OVER THE
AREA...WHICH WILL LIKELY ONLY RESULT IN INCREASED HIGH/MID LEVEL
CLOUDS. THIS WILL BE FOLLOWED BY PERSISTENT DRY NW FLOW...UNTIL LOW
PRESSURE MOVES ACROSS THE AREA FROM THE WEST. EC GUIDANCE STILL
INDICATES A DEEP CLOSED LOW OFF THE WEST COAST...BUT IS NOW AT LEAST
10 DEGREES FARTHER WEST THAN LAST NIGHT...WHICH IN THAT CASE WOULD
KEEP THE AREA DRY THROUGH AT LEAST MONDAY...BUT HAVE OPTED TO KEEP
POPS IN THE FORECAST EARLIER UNTIL THIS SHOWS SOME RUN TO RUN
CONTINUITY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY UNTIL MIDNIGHT PDT TONIGHT FOR NVZ015>022.
     WIND ADVISORY UNTIL MIDNIGHT PDT TONIGHT FOR NVZ014.
AZ...WIND ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR AZZ001-003-036.
CA...WIND ADVISORY UNTIL MIDNIGHT PDT TONIGHT FOR CAZ522>526.
     WIND ADVISORY UNTIL MIDNIGHT PDT TONIGHT FOR CAZ519>521.
&&

PIERCE/JACQUES/HARRISON/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 9, 5:44 AM PDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
544 AM PDT MON MAR 9 2009

AZZ001>003-036-CAZ519>527-NVZ014>022-100500-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
544 AM PDT MON MAR 9 2009 /544 AM MST MON MAR 9 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN NEVADA TODAY AND
ACROSS UTAH TONIGHT. STRONG AND GUSTY SOUTHWEST WINDS WILL BLOW
AHEAD OF THE SYSTEM WITH STRONG NORTHWEST WINDS IMMEDIATELY BEHIND
THE SYSTEM. WIND ADVISORIES ARE IN EFFECT IN MOST ZONES TODAY AND
THIS EVENING. GUSTS BETWEEN 40 AND 50 MPH WILL BE COMMON BY THIS
AFTERNOON WITH GUSTS AROUND 60 MPH LIKELY ALONG THE EAST SLOPES OF
THE SIERRA. WINDS WILL DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in California, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.